MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.085
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during routine incoming inspection, it was observed that the trochanteric femoral nail advanced (tfna) screw was stuck together with the helical blade/ screw extractor.There was no patient involvement.This report is for one (1) tfna screw 85mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthos is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: additional information: d4 e3: reporter is a synthes employee.H3, h4, h6: part number: 04.038.085s lot number: 7909576 part manufacturing date: february 10, 2015 manufacturing site: elmira part expiration date: december 31, 2024.Nonconformance noted: n/a a review of the device history record revealed no complaint related anomalies.The device history record shows lot 7909576 of tfna screws was processed through the normal manufacturing and inspection operations with no rework or nonconformance's noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 7818863 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the tfna screw 85mm (p/n: 04.038.085, lot number: 7909576) was received at us customer quality (cq).Visual inspection of the complaint device it is stuck to a mating device (03.037.030) and unable to disassemble, rather than unable to assemble.Additionally, the exterior is scratched/nicked.Functional test: a functional assessment was performed with the complaint device.The complaint device could not be disassembled from the returned mating device.The complaint condition can be replicated.Dimensional inspection: no dimensional inspection was performed due to device received condition.Document/specification review: current) and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the complaint device cannot be disassembled from the returned mating device.Additionally, the exterior is scratched/nicked.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 04.038.085s, lot number: 7909576, part manufacturing date: february 10, 2015, manufacturing site: elmira, part expiration date: december 31, 2024, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 7909576 of tfna screws was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 7818863 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the tfna screw 85mm (p/n: 04.038.085, lot number: 7909576) was received at us customer quality (cq).Visual inspection of the complaint device it is stuck to a mating device (03.037.030) and unable to disassemble, rather than unable to assemble.Additionally, the exterior is scratched/nicked.Functional test: a functional assessment was performed with the complaint device.The complaint device could not be disassembled from the returned mating device.The complaint condition can be replicated.Dimensional inspection: no dimensional inspection was performed due to device received condition.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the complaint device cannot be disassembled from the returned mating device.Additionally, the exterior is scratched/nicked.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA SCREW 85MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9977541
Report Number2939274-2020-01927
Device Sequence Number19657313
Product Code HSB
UDI-Device Identifier10886982098443
UDI-Public(01)10886982098443
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number04.038.085
Device Catalogue Number04.038.085S
Device Lot Number7909576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer05/04/2020
05/12/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/05/2020
05/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HELICAL BLADE/SCREW EXTRACTOR; HELICAL BLADE/SCREW EXTRACTOR